Statistical Science

Higher Order Tangent Spaces and Influence Functions

Aad van der Vaart

Full-text: Open access

Abstract

We review higher order tangent spaces and influence functions and their use to construct minimax efficient estimators for parameters in high-dimensional semiparametric models.

Article information

Source
Statist. Sci., Volume 29, Number 4 (2014), 679-686.

Dates
First available in Project Euclid: 15 January 2015

Permanent link to this document
https://projecteuclid.org/euclid.ss/1421330553

Digital Object Identifier
doi:10.1214/14-STS478

Mathematical Reviews number (MathSciNet)
MR3300365

Zentralblatt MATH identifier
1331.62111

Keywords
Semiparametric model U-statistic minimax rate of convergence

Citation

van der Vaart, Aad. Higher Order Tangent Spaces and Influence Functions. Statist. Sci. 29 (2014), no. 4, 679--686. doi:10.1214/14-STS478. https://projecteuclid.org/euclid.ss/1421330553


Export citation

References

  • [1] Begun, J. M., Hall, W. J., Huang, W.-M. and Wellner, J. A. (1983). Information and asymptotic efficiency in parametric–nonparametric models. Ann. Statist. 11 432–452.
  • [2] Bickel, P. J., Klaassen, C. A. J., Ritov, Y. and Wellner, J. A. (1993). Efficient and Adaptive Estimation for Semiparametric Models. Johns Hopkins Univ. Press, Baltimore, MD.
  • [3] Bolthausen, E., Perkins, E. and van der Vaart, A. (2002). Lectures on Probability Theory and Statistics. Lecture Notes in Math. 1781. Springer, Berlin.
  • [4] Koševnik, Ju. A. and Levit, B. Ja. (1976). On a nonparametric analogue of the information matrix. Teor. Veroyatn. Primen. 21 759–774.
  • [5] Li, L., Tchetgen Tchetgen, E., van der Vaart, A. and Robins, J. M. (2011). Higher order inference on a treatment effect under low regularity conditions. Statist. Probab. Lett. 81 821–828.
  • [6] Lindsay, B. G. (1983). Efficiency of the conditional score in a mixture setting. Ann. Statist. 11 486–497.
  • [7] Pfanzagl, J. (1982). Contributions to a General Asymptotic Statistical Theory. Lecture Notes in Statistics 13. Springer, New York.
  • [8] Pfanzagl, J. (1985). Asymptotic Expansions for General Statistical Models. Lecture Notes in Statistics 31. Springer, Berlin.
  • [9] Robins, J., Li, L., Tchetgen, E. and van der Vaart, A. (2008). Higher order influence functions and minimax estimation of nonlinear functionals. In Probability and Statistics: Essays in Honor of David A. Freedman. Inst. Math. Stat. Collect. 2 335–421. IMS, Beachwood, OH.
  • [10] Robins, J., Li, L., Tchetgen, E. and van der Vaart, A. W. (2009). Quadratic semiparametric von Mises calculus. Metrika 69 227–247.
  • [11] Robins, J. and Rotnitzky, A. (2001). Comment on the Bickel and Kwon article “Inference for semiparametric models: Some questions and an answer.” Statist. Sinica 11 920–936.
  • [12] Robins, J., Tchetgen Tchetgen, E., Li, L. and van der Vaart, A. (2009). Semiparametric minimax rates. Electron. J. Stat. 3 1305–1321.
  • [13] Robins, J. M. and Rotnitzky, A. (1995). Semiparametric efficiency in multivariate regression models with missing data. J. Amer. Statist. Assoc. 90 122–129.
  • [14] Small, C. G. and McLeish, D. L. (1994). Hilbert Space Methods in Probability and Statistical Inference. Wiley, New York.
  • [15] Tchetgen, E., Li, L., Robins, J. and van der Vaart, A. (2008). Minimax estimation of the integral of a power of a density. Statist. Probab. Lett. 78 3307–3311.
  • [16] van der Vaart, A. (1991). On differentiable functionals. Ann. Statist. 19 178–204.
  • [17] van der Vaart, A. W. (1988). Statistical Estimation in Large Parameter Spaces. CWI Tract 44. Stichting Mathematisch Centrum, Centrum voor Wiskunde en Informatica, Amsterdam.